MAUDE Adverse Event Report: ETHICON INC. STFX SYM PDS+ UNI VIO 24IN 1 S/A CTXB; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. STFX SYM PDS+ UNI VIO 24IN 1 S/A CTXB; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Model Number SXPP1A306
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Wound Dehiscence (1154)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a pancreaticoduodenectomy on an unknown date and a barbed suture was used on the fascia.Post-op, a wound dehiscence occurred.Therefore, re-operation was performed.After the reoperation, the patient's condition has been stable.The surgeon opined that the cause of the dehiscence was the way the suture was applied to the tissue and the length of the suture applied to the muscle.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.¿ trade name - irgacare®.¿ active ingredient(s) ¿ triclosan.¿ dosage form ¿ suture/solid/parenteral.¿ strength ¿ = 2360 g/m.(b)(4).To date it has been reported that the device will not be returned.If the device or further details are received as a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Date of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? was the fixation tab seated against the tissue at the initiation of suture use during the index procedure? were two reverse stitches performed across the incision prior to closure? what tissue dehisced? what was the tissue condition (normal, thin, calcified, fragile, diseased)? onset date/time of dehiscence? (# post op days).How was the dehiscence managed? please describe any medical/surgical intervention required for the wound dehiscence including date and findings.Did the stratafix suture break? if so, where was the break noted (termination, middle, end)? please describe the appearance of the suture during the second procedure.Were there any precipitating stress factors for the sutures untying, breakage or pulling out of the tissue? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement and during any re-operation? what symptoms did the patient experience following the index surgical procedure? onset date? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number?.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 11/30/2022.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure: unknown.Date of index surgical procedure?:unknown.The diagnosis and indication for the index surgical procedure?: unknown.What was the initial approach for the index surgical procedure? (open, laparoscopic or other)?: unknown.On what tissue was the suture used?: fascia.Was the fixation tab seated against the tissue at the initiation of suture use during the index procedure?: unknown.Were two reverse stitches performed across the incision prior to closure?: unknown.What tissue dehisced?: fascia.What was the tissue condition (normal, thin, calcified, fragile, diseased)?: unknown.Onset date/time of dehiscence? (# post op days): unknown.How was the dehiscence managed?: unknown.Please describe any medical/surgical intervention required for the wound dehiscence including date and findings.=>reoperation did the stratafix suture break? if so, where was the break noted (termination, middle, end)?=>unknown please describe the appearance of the suture during the second procedure.=>unknown.Were there any precipitating stress factors for the sutures untying, breakage or pulling out of the tissue?: unknown.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement and during any re-operation?: unknown.What symptoms did the patient experience following the index surgical procedure? onset date?: unknown.Other relevant patient history/concomitant medications?: unknown what is the physician¿s opinion as to the etiology of or contributing factors to this event?: it is believed that the way the suture was applied to the tissue and the length of the suture thread applied to the muscle were the factors that led to the separation.What is the patient's current status?: stable.Lot number?: unknown.

Brand Name
STFX SYM PDS+ UNI VIO 24IN 1 S/A CTXB
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
cuidad juarez 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15692541
Report Number2210968-2022-08916
Device Sequence Number6801520
Product Code NEW
UDI-Device Identifier10705031245228
UDI-Public10705031245228
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K141776
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSXPP1A306
Device Catalogue NumberSXPP1A306
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2022
Supplement Date Received by Manufacturer11/25/2022
Initial Report FDA Received Date10/28/2022
Supplement Report FDA Received Date11/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown